Aa
A
A
A
Close
Weight Loss & Dieting Community
7.56k Members
Avatar universal

Why aren't I losing weight?

Hi all, 37 yr old female, healthy overall, no meds apart from 20mg of LEXAPRO. I have gained about 30 lbs without real cause, and I cannot lose the weight despite good old eating healthfully and exercise. I mean walking 4 miles per day. Recent CBC showed no thyroid issues, sugar is ok, etc. What could it be? Doc thinks Lexapro made me gain, could it also be the reason I can't lose?? Thank you!
2 Responses
Avatar universal
Probably the Lexapro.  Some people have this reaction to antidepressants.  I gained a lot on Paxil.  Lexapro isn't as known for this, but it can happen on a host of medications.  You can either taper off and look for another med, you can try adding wellbutrin to it which helps some people with weight issues, you can try altering your diet and exercising harder if you're able than walking which, while a great form of safe exercise, isn't as taxing as more aerobic exercise or hard resistance workouts.  It is a relatively safe form, though.  Good luck.
649848 tn?1484935765
COMMUNITY LEADER
A CBC won't show thyroid issues... you have to have a specific thyroid panel that includes, Free T4, Free T3 and TSH in order to rule out a thyroid condition.  Even with that, it may not necessarily rule it out completely...
Have an Answer?
Top Healthy Living Answerers
649848 tn?1484935765
FL
Avatar universal
Arlington, VA
Learn About Top Answerers
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.